MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION AED PLUS; DEFIBRILLATOR

ZOLL MEDICAL CORPORATION AED PLUS; DEFIBRILLATOR
Model Number AED PLUS
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code Death (1802)
Date of Event 11/06/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Zoll medical corporation has not received the device for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while attempting to defibrillate a (b)(6) year-old male patient, the device gave a "no shock advised" prompt for a rhythm clinicians believed was shockable.Complainant indicated that the patient subsequently expired.
 
Additional Manufacturer Narrative
This supplemental medwatch report is reporting the evaluation of the device.This supplemental medwatch report is also correcting information submitted on the initial medwatch report.Device evaluation: the device was not returned to zoll medical corporation for evaluation.Instead, a clinical data file from the reported incident was provided for review.Review of the clinical data file indicated that five out of eight analysis events performed did not meet the criteria for a shockable event due to the ecg being below one hundred microvolts or presence of motion artifacts caused by cpr compressions during an analysis.After review, it was concluded that the device worked as designed and configured and within the limitations of the technology available.This claim has been closed as device meets specification.No trend is associated with reports of this type.

Brand Name
AED PLUS
Common Device Name
DEFIBRILLATOR
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
MDR Report Key9512982
Report Number1220908-2019-03881
Device Sequence Number16496396
Product Code MKJ
UDI-Device Identifier00847946099381
UDI-Public00847946099381
Combination Product (Y/N)N
PMA/510(K) Number
K011541/P160
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberAED PLUS
Device Catalogue NumberAED PLUS
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer12/02/2019
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age60 YR